Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 283, NWS Tulsa, OK

June 2, 2004Cherokee County, Muskogee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 2, 2004, 4:18 PM CDT for Cherokee County, Muskogee County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2004, 4:18 PM CDT (21:18 UTC)
Expired
Jun 2, 2004, 4:45 PM CDT
In force
27 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Cherokee County, OK, Muskogee County, OK

The radar

The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 12:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2293 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

372 
WUUS54 KTSA 022118
SVRTUL
OKC021-101-022145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT WED JUN 2 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
  SOUTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 445 PM CDT

* AT 417 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
  A LINE EXTENDING FROM 8 MILES EAST OF ELDON TO 11 MILES NORTHEAST
  OF PORUM...MOVING SOUTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...COOKSON...
  ELDON AND PORUM.

WIND GUSTS TO 75 MPH CAN BE EXPECTED IN THE WARNED AREA. 

PEOPLE NEAR THESE STORMS SHOULD BE IN A SAFE PLACE NOW

LAT...LON 3603 9483 3545 9533 3527 9529 3564 9510
          3569 9482

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:51 PM CDT, 27 minutes earlier.

Area forecast discussion, Jun 2, 3:51 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
351 PM CDT WED JUN 2 2004

DISC..
BUSY.  ATMOSPHERE OF 3000+ CAPE HAS EXPLODED
ALONG WEST / EAST BOUNDARY. NUMEROUS REPORTS
OF WIND DAMAGE..AND MINI SPIN-UPS ALONG GUST
FRONT LINES. ACTION DRIFTING SOUTHEAST. RAIN
POTENTIAL OF COUPLE INCHES IN LESS THAN HALF
HOUR ALSO A POSSIBILITY.  THUNDER FORMING SW
KANSAS / NORTH TEXAS MAY VISIT LATE TONIGHT.

MARGINAL POPS THROUGH THE WEEKEND WITH MINOR
RIPPLES MOVING THROUGH IN NORTHWEST FLOW.

PRELIM NUMBERS:

TUL    65   81   63   84 /  50   20   10   20
FSM    65   79   62   84 /  60   40   20   20
MLC    66   80   62   83 /  60   30   20   20
BVO    58   80   57   83 /  30   10    5   20
FYV    60   74   55   79 /  50   30   20   20
BYV    59   74   56   78 /  50   20   10   20
MKO    64   79   62   83 /  50   30   20   20
MIO    60   80   58   82 /  40   10    5   20
F10    63   81   62   83 /  50   40   20   20
HHW    70   83   64   85 /  70   50   30   20

FORECAST ID= 21

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Jun 2, 1:00 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT WED JUN 2 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT WED JUN 2 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EARLY EVENING...

A LINE OF SEVERE THUNDERSTORMS WAS MOVING INTO OSAGE AND PAWNEE
COUNTIES OF NORTHEAST OKLAHOMA AT 1 PM. THIS LINE OF SEVERE STORMS
IS EXPECTED TO MAINTAIN ITS STRENGTH AND PERHAPS EVEN INTENSIFY
FURTHER AS IT MOVES SOUTHEAST INTO A MORE UNSTABLE AIRMASS OVER
SOUTHEAST OKLAHOMA. DAMAGING WIND GUSTS OF OVER 70 MILES AN HOUR
ALONG WITH LARGE HAIL TO HALF DOLLAR SIZE WILL BE COMMON WITH THESE
STORMS. THE MOST WIDESPREAD SEVERE WEATHER WILL OCCUR SOUTHWEST OF A
PAWHUSKA TO TULSA TO FORT SMITH LINE.

FURTHER TO THE EAST AND NORTH...SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DEVELOP THIS AFTERNOON NEAR A FRONTAL BOUNDARY
EXTENDING FROM NEAR FAYETTEVILLE TO TULSA. A FEW OF THESE STORMS
WILL ALSO BE SEVERE WITH LARGE HAIL TO HALF DOLLAR SIZE AND WIND
GUSTS TO 60 MILES AN HOUR BEING THE MAIN THREATS.

THE WEATHER WILL QUIET DOWN CONSIDERABLY BY EARLY THIS EVENING AS
THE STORMS EXIT THE AREA TO THE SOUTH. ADDITIONAL THUNDERSTORMS WILL
DEVELOP IN SOUTHWEST OKLAHOMA AND NORTHWEST TEXAS BY THIS EVENING.
THESE STORMS ARE EXPECTED TO REMAIN MAINLY TO THE SOUTH OF OUR AREA
OVERNIGHT BUT THERE IS A SMALL CHANCE THAT THEY COULD AFFECT FAR
SOUTHEAST OKLAHOMA.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED FROM NOW THROUGH EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FRONTAL BOUNDARY WILL REMAIN IN THE VICINITY...WITH A GENERAL
NORTHWESTERLY FLOW ALOFT THROUGH THE NEXT SEVERAL DAYS. OCCASIONAL
DISTURBANCES WILL MOVE THROUGH AND BRING SLIGHT CHANCES OF
THUNDERSTORMS THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Local storm report, Jun 2, 3:29 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
329 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0233 PM     TSTM WND DMG     WESTPORT                36.22N 96.32W
06/02/2004                   PAWNEE             OK   PUBLIC

            TREES UPROOTED IN TOWN.

&&

GM
Local storm report, Jun 2, 3:53 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
353 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             VIAN                    35.50N 94.97W
06/02/2004  1.00 INCH        SEQUOYAH           OK   AMATEUR RADIO

&&

GM
Local storm report, Jun 2, 4:03 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             5 ESE KANSAS            36.18N 94.71W
06/02/2004  1.00 INCH        DELAWARE           OK   BROADCAST MEDIA

            REPORTED IN THE FLINT CREEK AREA.

&&

GM
Local storm report, Jun 2, 4:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     STIDHAM                 35.37N 95.70W
06/02/2004  70 MPH           MCINTOSH           OK   EMERGENCY MNGR

&&

GM
Local storm report, Jun 2, 4:09 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     HOMINY                  36.41N 96.39W
06/02/2004                   OSAGE              OK   FIRE DEPT/RESCUE

            LARGE LIMBS DOWN...ESTIMATED 65-70 MPH WIND GUSTS.

&&

GM
Local storm report, Jun 2, 4:17 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     LOST CITY               35.99N 95.14W
06/02/2004                   CHEROKEE           OK   AIRPLANE PILOT

            NUMEROUS TREES DOWN ON HULBERT ROAD FROM LOST CITY. ROAD
            WAS BLOCKED. ALSO ROOF REPORTED OFF ONE HOUSE.

&&

GM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:03 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee87 min
Jun 2, 1:07 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee83 min
Jun 2, 1:20 PM CDTSevere Thunderstorm WarningTSAHaskell55 min
Jun 2, 1:25 PM CDTSevere Thunderstorm WarningTSAMuskogee65 min
Jun 2, 2:00 PM CDTSevere Thunderstorm WarningTSAAdair60 min
Jun 2, 2:07 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa53 min
Jun 2, 2:15 PM CDTSevere Thunderstorm WarningTSAHaskell60 min
Jun 2, 2:18 PM CDTSevere Thunderstorm WarningTSASequoyah72 min
Jun 2, 2:29 PM CDTSevere Thunderstorm WarningTSARogers46 min
Jun 2, 2:29 PM CDTSevere Thunderstorm WarningTSAMuskogee76 min
Jun 2, 2:42 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner48 min
Jun 2, 2:44 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner46 min
Jun 2, 2:54 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee51 min
Jun 2, 2:59 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa46 min
Jun 2, 2:59 PM CDTSevere Thunderstorm WarningTSAAdair61 min
Jun 2, 3:03 PM CDTSevere Thunderstorm WarningTSALeFlore72 min
Jun 2, 3:04 PM CDTTornado WarningTSAOkmulgee26 min
Jun 2, 3:06 PM CDTSevere Thunderstorm WarningTSACherokee69 min
Jun 2, 3:07 PM CDTSevere Thunderstorm WarningTSAMayes38 min
Jun 2, 3:18 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, McIntosh, Muskogee57 min
Jun 2, 3:27 PM CDTSevere Thunderstorm WarningTSAWagoner33 min
Jun 2, 3:31 PM CDTSevere Thunderstorm WarningTSAOkmulgee29 min
Jun 2, 3:40 PM CDTSevere Thunderstorm WarningTSAAdair, Haskell, Latimer, Pittsburg, Sequoyah65 min
Jun 2, 3:43 PM CDTSevere Thunderstorm WarningTSAOkfuskee32 min
Jun 2, 4:23 PM CDTSevere Thunderstorm WarningTSAChoctaw, Haskell, Latimer, LeFlore, Pittsburg, Pushmataha and 1 more82 min
Jun 2, 5:42 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.